MAUDE Adverse Event Report: OSCOR.INC GUIDESTAR¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR.INC GUIDESTAR¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number D141101
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that sheath could not flush because air seemed to be coming from the access valve.Many bubbles were visible while flushing.When inserting the heliostar catheter into the sheath and the sheath is to be flushed, it was not possible because many bubbles where seen and they didn't stop, they seemed to be coming in from the entrance valve or the handle.Tried to "seal" the handle to assure the sheath was being flushed, however this wasn't possible.Then we replaced and the new sheath had the same issue but was possible to "seal" with a sponge and allow the atrial pressure flush the sheath on its own.There was 10 min delay reported.Procedure completed successfully and no patient side effects reported.No additional information is available.
 
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
One 13.5f guidestar steerable guiding sheath was received without the dilator under rg23158/ca.There were no other accessories.Traces of blood were found on and inside the sheath.According to the event description summary, air bubbles were observed coming in from the entrance valve or the handle while attempting to flush the sheath.Since it is not clear whether the source of the issue is the hemostatic valve or the three-was stopcock, both areas were tested.A visual inspection of the stopcock showed no signs of breakage or damage.The hemostatic valve looked normal and intact.The sheath was manually leak tested with the syringe connected to the stopcock and the tip occluded.The sheath did not exhibit leakage when tested using this method.The sheath was then tested using the iso 11070 for liquid leakage test method.The device was occluded at the distal tip and pressurized to 38kpa and held at this pressure for 30 seconds and no leakage was observed from the hemostatic valve.The sheath was further pressurized beyond 300kpa and no leakage was observed from the stopcock, sideport tubing or through the handle.Returned device analysis revealed the stopcock and hemostatic valve of the sheath were intact and showed no signs of breakage, damage or leakage.The sheath aspirated fully and smoothly and no bubbles were observed inside the sideport tubing.The sheath did not leak when tested manually and also met the iso leakage test method requirement.According to the dhr, the sheath passed all in process and final inspection steps including visual, mechanical, dimensional and leak testing.No manufacturing defects were found.Per qa procedure destino steerable guiding sheath in-process and final inspection sample size: ansi z 1.4, gen level i, normal, aql 1.5 normal perform leak test according to procedure based on available leak tester.The leak test is performed by manufacturing personnel at 100% and is observed by quality assurance personnel at aql level ansi z 1.4, gen level i, normal, aql 1.5 normal.Per ifu: the steerable sheath must be thoroughly flushed with either saline or heparinized saline and free of air prior to use to avoid air embolism to the patient.Aspiration and flushing of the sheath should be performed frequently to help minimize the potential for air embolism.For injecting or aspirating through the sheath, use the sideport only with stopcock.Prior to infusion, remove all air using the sideport.Corrections are not required because the investigation did not conclude that the product or process did not meet specification at the time of shipment.The investigation concluded that the product met specification at the time of shipment.Complaint is unconfirmed.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
GUIDESTAR¿ STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR.INC
3816 desoto blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR.INC
3816 desoto blvd.
palm harbor FL 34683
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, FL 34683
7279372511
MDR Report Key16920663
Report Number1035166-2023-00058
Device Sequence Number15142579
Product Code DYB
UDI-Device Identifier00885672009496
UDI-Public00885672009496
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model NumberD141101
Device Catalogue NumberD141101
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown